MAUDE Adverse Event Report: ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. ARTISYN Y-SHAPED MESH; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Model Number ARTY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? please describe the drug therapy performed including medication name and results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? country of event? product code and lot number? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a gynecological procedure on (b)(6) 2022 and mesh was implanted.On (b)(6) 2022, a mild urinary tract infection was noted and unspecified drug therapy was provided.As of (b)(6) 2022, the urinary tract infection has recovered/resolved without sequelae.This event was reported as not related to the study device, but a probable relationship with the study procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, gender- female, weight, bmi at the time of index procedure answer: all requested info are included in preoperative visit (b)(6) 22.The diagnosis and indication for the index surgical procedure? answer: all requested info are included in preoperative visit (b)(6) 22.Symptomatic vaginal vault prolapse, cystocele and rectocele.Were any concomitant procedures performed? answer: no.All requested info are included in operation/surgery note (b)(6) 22.Other relevant patient history/concomitant medications? answer: astma, använder inhallationer.Överkänslig mot flagyl och mot nsaid.Gastoesofagal reflux med hiatusbråck.Tid op bukplastik och navelbråck.Answer: all requested info are included in preoperative visit (b)(6) 22.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? answer: no.All requested info are included in preoperative visit (b)(6) 22.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? answer: one dose preoperative: bactrim forte 800mg/160mg (trimetoprim/sulpha) 1 tablet + medtrondazol (flagyl) tablet 500mg x 3.Please describe the drug therapy performed including medication name and results.Answer: se above.What is the physician¿s opinion as to the etiology of or contributing factors to this event? answer: treated for lower urinary tract infection day after operation (b)(6) 23, treated with selexid (pivemecillinam).Previous lower urinary tract infection 2017.What is the patient's current status? answer: no problem for the moment country of event- sweden.Product code and lot number? answer: implantat artisyn y-shaped mesh.Lot-nummer: sgbcbsdo.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.

Brand Name
ARTISYN Y-SHAPED MESH
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16248615
Report Number2210968-2023-00538
Device Sequence Number6312896
Product Code OTO
UDI-Device Identifier10705031218475
UDI-Public10705031218475
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K113205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberARTY
Device Catalogue NumberARTY
Device Lot NumberSGBCBSDO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale